Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 12, 2006, 3:54 AM MST. It took effect at Jan 12, 2006, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 3:54 AM MST (10:54 UTC)
- In effect from
- Jan 12, 2006, 10:00 AM MST
- Expired
- Jan 12, 2006, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 121054 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 354 AM MST THU JAN 12 2006 NMZ010>013-016>021-026-121900- /O.NEW.KABQ.WI.Y.0003.060112T1700Z-060113T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 354 AM MST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY BY LATE MORNING AND PERSIST THROUGH EARLY AFTERNOON AS AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE THROUGH THE STATE. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONGEST WIND GUSTS WILL IMPACT THE INTERSTATE 40 CORRIDOR FROM JUST EAST OF ALBUQUERQUE TO THE TEXAS STATE LINE AS WELL AS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. THIS ADVISORY INCLUDES ALL OF EAST CENTRAL NEW MEXICO AS WELL AS TORRANCE...LINCOLN AND CHAVES COUNTIES. THE STRONG WINDS COMBINED WITH VERY LOW HUMIDITIES AND TENDER DRY VEGETATION WILL FURTHER AGGRAVATE ALREADY VERY HIGH TO EXTREME FIRE DANGER LEVELS. YOU ARE STRONGLY ADVISED TO POSTPONE ALL OUTDOOR BURNING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ KJ/MAF
1 follow-up statement
000 WWUS75 KABQ 121858 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1158 AM MST THU JAN 12 2006 NMZ010>013-016>021-026-130000- /O.CON.KABQ.WI.Y.0003.000000T0000Z-060113T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1158 AM MST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO NORTHWEST WINDS HAVE INCREASED ALONG THE I 40 CORRIDOR FROM TIJERAS CANYON TO TUCUMCARI AND CLOVIS. THE WINDS WILL CONTINUE TO INCREASE SOUTH OF I 40 AND ALONG HIGHWAY 285 TO ROSWELL THE REMAINDER OF THE AFTERNOON. STRONG SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONGEST WIND GUSTS WILL IMPACT THE INTERSTATE 40 CORRIDOR FROM JUST EAST OF ALBUQUERQUE TO THE TEXAS STATE LINE AS WELL AS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. THIS ADVISORY INCLUDES ALL OF EAST CENTRAL NEW MEXICO AS WELL AS TORRANCE...LINCOLN AND CHAVES COUNTIES. THE STRONG WINDS COMBINED WITH VERY LOW HUMIDITIES AND TENDER DRY VEGETATION WILL FURTHER AGGRAVATE ALREADY VERY HIGH TO EXTREME FIRE DANGER LEVELS. YOU ARE STRONGLY ADVISED TO POSTPONE ALL OUTDOOR BURNING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 41/49
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:59 AM MST, 55 minutes earlier.
Area forecast discussion, Jan 12, 2:59 AM MST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MST THU JAN 12 2006 .DISCUSSION...NEXT PACIFIC FRONTAL SYSTEM POISED TO PUNCH INTO NORTHWEST NM THIS MORNING...THEN SWEEP THE REMAINDER OF THE AREA THIS AFTERNOON/EARLY EVENING. MAIN IMPACT WILL BE...ARGH...GUSTY WINDS. WINDY CONDITIONS ALREADY BEING REPORTED ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND PARTS OF THE HIGH PLAINS EARLY THIS MORNING. RH/S AT THIS EARLY HOUR IN THE TEENS AND 20S FOR MANY AREAS ESPECIALLY EAST-- POOR RECOVERY AT BEST. SO CRITICAL FIRE WEATHER CONDITIONS DEVELOPING EARLIER THAN USUAL. EXPECT THE STRONGEST WINDS TO IMPACT THE I-40 CORRIDOR FROM JUST EAST OF ABQ TO THE TX STATE LINE...AS WELL AS THE CENTRAL/ SOUTH-CENTRAL MOUNTAIN RANGES AND SOUTHEAST QUARTER. 700 MB WINDS LOOK TO PEAK IN THE 40-45 KNOT RANGE BETWEEN 18Z-21Z. GIVEN THE SYNOPTIC SET UP FEEL THAT A WIND ADVISORY WARRANTED FOR THE ABOVE MENTIONED AREAS. WILL ALSO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. LOW LEVEL DOWNSLOPE FLOW WILL OFFSET COLD AIR ADVECTION EAST OF THE CENTRAL MOUNTAIN CHAIN AND ESPECIALLY SOUTH OF I-40. HEDGED A LITTLE ABOVE THE MAV...WHICH SEEMS TOO COOL FOR THESE AREAS AS DISCUSSED ON WEDNESDAY...THE AIR MASS IS JUST TOO DRY TO SUPPORT SIGNIFICANT PRECIPITATION BOTH AHEAD OF THE SHORT-WAVE AS IT BRUSHES NORTHERN NEW MEXICO THIS MORNING AND IN THE POST-FRONTAL/NWLY FLOW ALOFT ENVIRONMENT DURING THE LATE MORNING/MIDDAY HOURS. CONSIDERED TRIMMING BACK TODAY/S POP GRID EVEN FURTHER BUT CANNOT COMPLETELY RULE OUT THE SAN JUANS AND NORTHERN SANGRE DE CRISTO MOUNTAINS PER PREVIOUS FORECAST. THAT SAID...THE GFS/NAM ARE NOT FORECASTING ANY QPF FOR OUR AREA TODAY. BRISK NORTHWEST FLOW ALOFT TONIGHT WILL GIVE WAY TO A BUILDING RIDGE ON FRIDAY. DID LOWER MIN TEMPS THURSDAY NIGHT/FRIDAY MORNING TO BETTER MESH WITH NEW MOS GUIDANCE...WHICH IS TRENDING COLDER. THIS REASONABLE GIVEN THE REINFORCEMENT OF VERY DRY/COOLER AIR AND WHAT SHOULD BE AN EXCELLENT RADIATIONAL COOLING SET UP. VALLEY INVERSIONS WILL PEAK IN STRENGTH ON FRIDAY...AND LOOKS LIKE AIR QUALITY ISSUES WILL REGAIN THE HEADLINES IN THE ABQ METRO AREA. THE RIDGE WILL GET REPLACED BY A STRENGTHENING SOUTHWEST FLOW ALOFT THIS WEEKEND...DOWNSTREAM OF THE NEXT WEST COAST TROUGH. THE PATTERN AT LEAST LOOKS PROMISING WITH THE GFS DEPICTING A FETCH OF SUB-TROPICAL MOISTURE GETTING PULLED NORTHWARD AHEAD OF THE TROUGH LATE SATURDAY INTO SUNDAY. THE TROUGH DOES LOOK TO BECOME INCREASINGLY FRAGMENTED AS IT SLIDES EASTWARD ACROSS NEW MEXICO MONDAY. HOWEVER...ITS EASTWARD PROGRESSION WILL BE SLOWER THAN PREVIOUS SYSTEMS WHICH MAY BODE WELL FOR MOISTURE RETURN. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 17 50 20 / 0 0 0 0 GALLUP.......................... 54 8 55 14 / 0 0 0 0 GRANTS.......................... 54 9 54 15 / 0 0 0 0 GLENWOOD........................ 63 20 64 23 / 0 0 0 0 CHAMA........................... 43 9 45 11 / 10 0 0 0 LOS ALAMOS...................... 50 17 51 18 / 0 0 0 0 RED RIVER....................... 42 5 44 8 / 5 0 0 0 TAOS............................ 49 4 48 13 / 0 0 0 0 SANTA FE........................ 52 17 51 19 / 0 0 0 0 SANTA FE AIRPORT................ 53 19 52 21 / 0 0 0 0 ESPANOLA........................ 52 10 51 13 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 56 26 55 29 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 57 19 54 23 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 55 24 54 25 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 23 56 26 / 0 0 0 0 SOCORRO......................... 62 20 56 24 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 53 20 52 20 / 0 0 0 0 MORIARTY/ESTANCIA............... 56 12 54 15 / 0 0 0 0 CARRIZOZO....................... 61 19 56 24 / 0 0 0 0 RUIDOSO......................... 59 21 52 21 / 0 0 0 0 RATON........................... 51 12 52 13 / 0 5 0 0 LAS VEGAS....................... 54 18 52 21 / 0 0 0 0 ROY............................. 55 18 50 20 / 0 5 0 0 CLAYTON......................... 60 20 53 31 / 0 5 0 0 SANTA ROSA...................... 66 17 58 26 / 0 0 0 0 TUCUMCARI....................... 67 18 57 30 / 0 5 0 0 FORT SUMNER..................... 66 17 55 24 / 0 0 0 0 CLOVIS.......................... 67 24 56 28 / 0 0 0 0 PORTALES........................ 68 23 57 27 / 0 0 0 0 ROSWELL......................... 73 28 58 25 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR NMZ107-NMZ108. WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020- NMZ021-NMZ026. && 41
Hazardous weather outlook, Jan 11, 6:00 AM MST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST WED JAN 11 2006 NMZ001>021-026-121300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.